MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M0066802061
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Event description: the doctor was gaining access to the kidney with a cook access needle.Once in position he asked for the zipwire.035 angled tip.While using a torque device the doctor was maneuvering the wire to try and get it down the kidney.While pulling back on the wire and angling the outer sheath of the access needle a part of the wire was shredded off/a small piece may have also broken off.It was initially seen under fluoroscopy but it was not able to be located with direct vision through a flexible cystoscope.Next steps are ongoing.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: opened a new wire and finished the case.What is the next course of action?: to be determined.Patient present at time of event?: yes.Patient complications: other.In the physician's opinion, did the device or procedure cause or contribute to the patient complication?: unknown.Medical or surgical interventions: doctor looked for broken piece with flexible cystoscope.Patient admitted to hospital beyond the standard of care: no.Patient outcome: the issue is ongoing.Additional information provided on december 30, 2022: what is the patient's condition? a.Was the fragment removed or is it still in the patient? fragment was removed on (b)(6) 2022 during a second pcnl.Listing and model of other devices used during the procedure.Unk.Was the zipwire advanced through a metal cannula or needle? metal cannular.Is there an image available? no.If available, please provide the lot number of the zipwire? unavailable - disposed.
 
Additional Manufacturer Narrative
Attempts were made to gather additional event details; however, no responses have been received.It was reported that the device was disposed; therefore, no physical analysis of the device can be performed.Additionally, the batch number is unknown.The lack of lot traceability prevents performing a device history records review for any indication of manufacturing defect or anomaly that could have impacted on the event as reported.A review of the manufacturing processes indicates the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.As per the additional information received it is stated that zipwire was advanced through a metal cannula and the fragment was removed on (b)(6) 2022 during a second pcnl.As noted in the device instructions for use (dfu) warnings, do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/ or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture style needle.If any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the wire and/or catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the zipwire hydrophilic guidewire's tip, damage to the catheter, or damage to the urinary system.If necessary, remove the zipwire hydrophilic guidewire and ancillary device or scope as a complete unit to avoid complications.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or procedural factors have contributed to the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.
 
Additional Manufacturer Narrative
This medwatch follow up report is being filed due to lot traceability being provided.Sections d4, h4, h6 and h10 have been updated to reflect receipt of the lot number.It was reported that the device was disposed; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As per the additional information received it is stated that zipwire was advanced through a metal cannula and the fragment was removed on (b)(6) 2022 during a second pcnl.As noted in the device instructions for use (dfu) warnings, -do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/ or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture style needle.-if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the wire and/or catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the zipwire hydrophilic guidewire's tip, damage to the catheter, or damage to the urinary system.If necessary, remove the zipwire hydrophilic guidewire and ancillary device or scope as a complete unit to avoid complications.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or procedural factors have contributed to the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key16112061
Report Number9680001-2023-00001
Device Sequence Number5655030
Product Code EYA
UDI-Device Identifier10816349011761
UDI-Public10816349011761
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberM0066802061
Device Lot NumberJRZ7503001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown